One lot of the depression medication called Mirtazapine has been recalled due to a labelling error. Tablets in affected lots may be twice as strong as labelled.
The FDA recall notice dated Dec. 31, 2019 says bottles labeled Mirtazapine 7.5 mg may actually contain 15 mg tablets. Taking a higher dose of the medication than expected may increase a person's risk of sedation, agitation, increased reflexes, tremor, sweating, dilated pupils, gastrointestinal distress, nausea and constipation, among other symptoms. Elderly individuals or those operating motor vehicles are at risk of falling or getting into accidents due to the increased sedation risk.
Mirtazapine is a medication used for the treatment of major depressive disorder. The lot number for both the 7.5 mg tablets and the 15 mg tablets is 03119002A3 and the drugs expire in March of 2022.
Aurobindo Pharma, which produces the tablets, has notified distributors, which are encouraged to return the bottles to place of purchase.
Individuals who use the medication should contact their healthcare provider if they experience any problems that may be linked to the drug. Those with further questions can call 1-888-504-2014 or email firstname.lastname@example.org.